Mississippi, 2017

Tornadoes and Flash Flood in Mississippi, April 26 to 27, 2017

April 26 to 27, 2017 · NWS JAN · 27 events in 17 counties and zones

Showers and thunderstorms developed in association with a frontal system. Some of these storms produced damaging wind gusts, large hail, and a tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$283,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Showers and thunderstorms developed in association with a frontal system. Some of these storms produced damaging wind gusts, large hail, and a tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 26, 5:21 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 26, 5:21 PM CST, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
621 PM CDT Wed Apr 26 2017

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
A squall line of thunderstorms will move through the area prior to
27/10Z. As storms move through, a quick lowering of ceilings and
visibilities to IFR/MVFR can be expected followed shortly behind
with a transition of winds to the northwest. Winds will continue
at 10 to 20 knots with gusts to near 30 knots./26/

&&

.DISCUSSION...
Tonight through Thursday:

Latest satellite imagery showed an upper trough moving through the
plains. The forcing and instability had forced a positive tilted
squall line to materialized across the ArkLaTex into Southeast
Missouri. On the surface a front was observed across East Texas into
West Arkansas with deepening low pressure across Northeast Texas.
The resultant pressure gradient has developed gusty winds across
the region especially over the delta area of the forecast area.
The atmosphere was rather capped across the region at mid
afternoon with readings in the upper 70s to the lower 80s.

For tonight expect a squall line to enter our western counties and
parishes by 5 pm. Instability and shear will be increasing from the
west for the remainder of this afternoon into this evening.  We will
have anomalous pwats of around 1.8 inches for some decent rainfall
rates as the squall lines moves through the region. We could see
rainfall rates of 1 to 2 inches with the line passage. It looks like
the 0-3 km bulk vectors will be generally parallel to the line. With
the linear mode in play SPC has taken out the moderate risk for our
far western area. In the wake of the squall line gusty winds will
taper off from the west, Thus wind advisory criteria should expire
by 9 pm. CAM guidance models show that the line should sweep across
the area rather quickly and exit the region by around 1 am. The
primary risk will be damaging winds, golfball sized hail, and some
tornadoes. The rains will exit the region by sunrise Thursday.
On Thursday high pressure will build across the ArkLaMiss from the
west.

As far as temperatures are concern lows tonight will range from the
lower 50s west to the lower 60s southeast. Highs on Thursday will
range from the middle 70s north to the lower 80s southeast./17/

Thursday night through Wednesday...no big changes were made to the
forecast. After the boundary passes tonight, temperatures will be
near normal for a day. Warmth will quickly return Friday and
continue into the Saturday. Another cold front will bring storms
and cooler air for a day or two early next week. Overnight lows
may also fall into the upper 40s Sunday night behind the boundary.
Rain chances for the next day or two will be small, with mainly
isolated shower and thunderstorm activity expected. By Sunday, a
deepening low pressure system will help to push plenty of moisture
into the region. Good lapse rates and passing upper jets will
increase the potential for severe on Sunday. Models seem a little
slower with the system, so it may be Sunday morning and afternoon.
Well above normal moisture values should produce more heavy
rainfall. Estimated amounts were around 2-3 inches across the
area. Combined with heavy rain from today and streams across the
region could see some rises. Flash flooding will also be a
concern. Definitely a good time to clear some drains to help move
the rain along. The next system around Wednesday/Thursday has some
decent lapse rates, so there could be a series of severe events
with hail and winds over the next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       56  78  63  88 /  79   2   5  14
Meridian      59  80  62  87 /  77  11   8  14
Vicksburg     54  75  61  87 /  70   2   5  14
Hattiesburg   62  82  64  86 /  77  10   9  14
Natchez       54  77  62  87 /  75   2   5  14
Greenville    53  74  60  86 /  65   2   5  14
Greenwood     54  74  60  86 /  69   3   4  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 9 PM CDT this evening for MSZ018-019-025-034-
     035-040-041.

LA...Wind Advisory until 9 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Wind Advisory until 9 PM CDT this evening for ARZ074-075.

&&
Hazardous weather outlook, Apr 26, 1:56 PM CST, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
256 PM CDT Wed Apr 26 2017

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>027-034>036-
040>042-047-272000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-Warren-
256 PM CDT Wed Apr 26 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Through the remainder of this afternoon

A squall line is expected to move into the area early this
evening and exit the area by midnight. Severe storms capable of
damaging winds, hail up to golf ball size, and tornadoes will be
possible.

Windy conditions are expected this afternoon and early evening.
Southerly winds may gust up to 40 to 45 mph, and this can bring
limbs down and cause difficult travel for high profile vehicles.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms with heavy rainfall are possible within the
region this weekend, especially late Saturday night through
Sunday. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.

(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Saturday night through
Sunday.

MSZ029>033-037>039-043>046-048>059-061>066-072>074-272000-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-
Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
256 PM CDT Wed Apr 26 2017

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Through the remainder of this afternoon

A squall line is expected to move across the area tonight. Severe
storms capable of damaging winds, quarter sized hail, and a few
tornadoes will be possible.

Breezy conditions are expected this afternoon and evening.
Southerly winds may gust up to 35 mph, and this may cause
difficult travel for high profile vehicles.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms with heavy rainfall are possible within the
region this weekend, especially late Saturday night through
Sunday. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.

(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Saturday night through
Sunday.

MSZ028-272000-
Montgomery-
256 PM CDT Wed Apr 26 2017

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Through the remainder of this afternoon

A squall line is expected to move into the area early this
evening and exit the area by midnight. Severe storms capable of
damaging winds, hail up to golf ball size, and tornadoes will be
possible.

Breezy conditions are expected this afternoon and evening.
Southerly winds may gust up to 35 mph, and this may cause
difficult travel for high profile vehicles.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms with heavy rainfall are possible within the
region this weekend, especially late Saturday night through
Sunday. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.

(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Saturday night through
Sunday.

LAZ026-MSZ060-272000-
Concordia-Adams-
256 PM CDT Wed Apr 26 2017

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Through the remainder of this afternoon

A squall line is expected to move across the area tonight. Severe
storms capable of damaging winds, quarter sized hail, and a few
tornadoes will be possible.

Windy conditions are expected this afternoon and early evening.
Southerly winds may gust up to 40 to 45 mph, and this can bring
limbs down and cause difficult travel for high profile vehicles.

(www.weather.gov/images/jan/graphicast/image1.png)
(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

Severe thunderstorms with heavy rainfall are possible within the
region this weekend, especially late Saturday night through
Sunday. This potential weather event is still several days away
and the timing and impacts will likely be adjusted in later
forecasts.

(www.weather.gov/images/jan/graphicast/image3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Saturday night through
Sunday.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

The radar

The Jackson/Brandon,MS radar (KDGX), 125 km away, was scanning. The volume nearest the first event began at 00:42 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 5 hail, 2 tornado, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Washington

When
April 26, 6:45 PM CST
Where
Washington County, 1.87 mi ESE of Overby
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.140, -90.840

Several trees were blown down in Glen Allan.

Thunderstorm Wind, Leflore

When
April 26, 7:23 PM CST
Where
Leflore County, 2.07 mi N of Ft Loring
Measured
51 kt (59 mph) estimated gust
Property damage
$3,000
Reported by
Storm Chaser
Coordinates
33.530, -90.250

A tree was blown down along Highway 82.

Thunderstorm Wind, Warren

When
April 26, 7:30 PM CST to 7:39 PM CST
Where
Warren County, 0.92 mi SW of Twin Lake to 1.36 mi ENE of Redwood
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
32.471, -90.842

A tree was blown down across Highway 465, along with a large tree down across MS Highway 3, which blocked both lanes.

Thunderstorm Wind, Carroll

When
April 26, 7:36 PM CST to 7:47 PM CST
Where
Carroll County, 3.23 mi ESE of Avalon to 4.5 mi NE of Malmaison
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.648, -90.050

A couple of trees were blown down in the northwest part of the county. A roof was also blown off a barn.

Thunderstorm Wind, Warren

When
April 26, 7:39 PM CST to 7:44 PM CST
Where
Warren County, 1.38 mi S of Rose Hill to Newmans
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Law Enforcement
Coordinates
32.350, -90.800

A tree was blown down on I-20 near mile marker 8 along with other trees and power lines down at Warriors Trail and Shannon Lane.

Thunderstorm Wind, Yazoo

When
April 26, 7:44 PM CST to 7:50 PM CST
Where
Yazoo County, 3 mi SSE of Yazoo Jctn to 0.62 mi ESE of Yazoo City
Measured
53 kt (61 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.840, -90.360

A tree was blown down on Madison Street. Trees were also blown down on Graball Freerun and Old Benton roads.

Thunderstorm Wind, Carroll

When
April 26, 7:45 PM CST to 7:55 PM CST
Where
Carroll County, 0.58 mi W of Black Hawk to 2.05 mi WNW of Seven Pines
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
33.330, -90.030

A couple of trees were blown down in the southwest part of the county.

Thunderstorm Wind, Warren

When
April 26, 7:45 PM CST
Where
Warren County, 2.93 mi SE of Grange Hall
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.215, -90.841

A large tree was blown down at Fisher Ferry Road and Jeff Davis Road.

Flash Flood, Yazoo

When
April 26, 7:50 PM CST to 8:20 PM CST
Where
Yazoo County, 0.58 mi E of Yazoo City to 0.43 mi E of Yazoo City
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.850, -90.410

Flash flooding occurred on several streets in the city. One family was rescued from a car that tried to navigate under a low lying railroad trestle.

Thunderstorm Wind, Yazoo

When
April 26, 7:54 PM CST
Where
Yazoo County, 2.82 mi SSW of Oil City
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
32.640, -90.440

Two trees were blown down on MS Highway 433.

Hail, Hinds

When
April 26, 8:32 PM CST to 8:53 PM CST
Where
Hinds County, 1.5 mi SSW of Raymond to 0.9 mi SE of Jackson
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
32.250, -90.440

A swath of hail fell from near Raymond, through Clinton and into Jackson. Quarter sized hail occurred off Clinton Raymond, Williamson, and McRaven roads, as well as at WLBT Studios. The largest hail that fell in this swath was half-dollar sized, which occurred in northwest Clinton and in east Jackson.

Hail, Madison

When
April 26, 8:56 PM CST to 9:00 PM CST
Where
Madison County, 1.81 mi SW of Ridgeland to 0.9 mi SE of Madison Campbell Arp
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.410, -90.150

Quarter sized hail fell in Ridgeland and also near the Reservoir.

Hail, Rankin

When
April 26, 8:58 PM CST to 9:10 PM CST
Where
Rankin County, 2.15 mi SSW of Luckney to 2.23 mi SE of Fannin
Measured
2 in hail
Property damage
$10,000
Reported by
Public
Coordinates
32.320, -90.080

A swath of hail occurred across north central Rankin County. The largest hail that occurred was 2 inches in diameter off of Holly Bush Road. Half dollar sized hail occurred in the Crossgates neighborhood. Quarter sized hail occurred at the Jackson National Weather Service office, in the Hidden Hills and Barnett Bend neighborhoods. Nickel sized hail occurred at the Brandon EOC and at Fire Station 1.

Thunderstorm Wind, Leake

When
April 26, 8:58 PM CST
Where
Leake County, 2.42 mi WNW of St Ann
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.790, -89.690

A tree was blown down across the Natchez Trace Parkway near milepost 143.

Thunderstorm Wind, Attala

When
April 26, 9:00 PM CST to 9:04 PM CST
Where
Attala County, 5.8 mi NW of Ethel to 7.29 mi SSE of Ethel
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.180, -89.540

Trees were blown down along Highway 43 North, Highway 19, and Kings Road.

Thunderstorm Wind, Leake

When
April 26, 9:09 PM CST to 9:20 PM CST
Where
Leake County, 0.82 mi E of Carthage Leak Co Arp to 1.35 mi ESE of Sunrise
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.770, -89.516

Numerous trees were blown down across the county and some blocked roads.

Thunderstorm Wind, Winston

When
April 26, 9:28 PM CST to 9:37 PM CST
Where
Winston County, 2.04 mi NNE of Rural Hill to 1.16 mi E of Mc Millan
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.096, -89.264

A few trees were blown down in the northwest part of the county.

Thunderstorm Wind, Scott

When
April 26, 9:31 PM CST to 10:00 PM CST
Where
Scott County, 1.67 mi WNW of Morton to 2.93 mi NNW of Lake
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
32.362, -89.695

Trees were blown down throughout the county.

Tornado, Leake

When
April 26, 9:31 PM CST to 9:40 PM CST
Where
Leake County, 2.05 mi NNE of Walnut Grove to 2.2 mi ESE of Madden
Rating
EF1
Path length
9.19 mi
Path width
600 yd
Continued into
Neshoba, Ms (JAN)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
32.609, -89.462

The tornado began on the north end of Walnut Grove, just east of MS Highway 35, along Starling Center Rd. It produced sporadic tree damage as it moved east northeastward across School St, True Light Rd, Old Walnut Grove Rd, and along Gunter Rd. The tornado became wider as it moved across McLemore Rd and Rosebud School Rd, where additional trees were snapped or uprooted and some outbuildings were damaged. The tornado reached peak intensity as it moved through the Rosebud community, crossing MS Highway 487 and tracking through Allen Ln and Tatum Rd. In this vicinity, more notable tree damage occurred. A utility pole was snapped, additional outbuildings were damaged or destroyed, and some homes sustained roof and siding damage. The tornado weakened and produced more sporadic tree damage, passing across Mowdy Rd and Union Rd before crossing into southwest Neshoba County. A few additional trees and large limbs were downed across CR 133 and CR 402, where the tornado lifted. Maximum winds were 105 mph and the total path length was 10.7 miles.

Tornado, Neshoba

When
April 26, 9:40 PM CST to 9:42 PM CST
Where
Neshoba County, 1.57 mi SW of Dowdville to 0.48 mi SSE of Dowdville
Rating
EF1
Path length
1.36 mi
Path width
300 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
32.663, -89.318

The tornado began on the north end of Walnut Grove, just east of MS Highway 35, along Starling Center Rd. It produced sporadic tree damage as it moved east northeastward across School St, True Light Rd, Old Walnut Grove Rd, and along Gunter Rd. The tornado became wider as it moved across McLemore Rd and Rosebud School Rd, where additional trees were snapped or uprooted and some outbuildings were damaged. The tornado reached peak intensity as it moved through the Rosebud community, crossing MS Highway 487 and tracking through Allen Ln and Tatum Rd. In this vicinity, more notable tree damage occurred. A utility pole was snapped, additional outbuildings were damaged or destroyed, and some homes sustained roof and siding damage. The tornado weakened and produced more sporadic tree damage, passing across Mowdy Rd and Union Rd before crossing into southwest Neshoba County. A few additional trees and large limbs were downed across CR 133 and CR 402, where the tornado lifted. Maximum winds were 105 mph and the total path length was 10.7 miles.

Hail, Newton

When
April 26, 10:20 PM CST
Where
Newton County, Union
Measured
1 in hail
Reported by
Social Media
Coordinates
32.570, -89.120

Thunderstorm Wind, Neshoba

When
April 26, 10:25 PM CST
Where
Neshoba County, 1.88 mi ESE of Dowdville
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
32.670, -89.270

A tree fell on County Road 402 which blew a transformer causing a power outage.

Thunderstorm Wind, Newton

When
April 26, 10:44 PM CST
Where
Newton County, 4.93 mi S of Duffee
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
32.409, -88.939

A few trees were blown down.

Thunderstorm Wind, Lauderdale

When
April 26, 10:45 PM CST to 10:55 PM CST
Where
Lauderdale County, 1.9 mi SSE of Post to 0.69 mi N of Shucktown
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
32.504, -88.889

A few trees were blown down.

Thunderstorm Wind, Jefferson Davis

When
April 26, 11:00 PM CST
Where
Jefferson Davis County, 2.15 mi SSW of Carson
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.500, -89.810

A tree was blown down west of Bassfield.

Hail, Clarke

When
April 26, 11:58 PM CST to April 27, 12:08 AM CST
Where
Clarke County, 1.38 mi N of Stonewall to 1.5 mi SSE of Ray
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.150, -88.800

Nickel to quarter sized hail fell near Enterprise and Stonewall east towards Highway 45.

Thunderstorm Wind, Lauderdale

When
April 27, 12:02 AM CST
Where
Lauderdale County, 0.69 mi ENE of Kewanee
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.424, -88.439

A tree was blown down on Highway 11/80 in Kewanee.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2017Every state in 2017This day in weather historyThe tornado archive for Mississippi, 2017Warnings in Mississippi, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 689265, 689266, 689392, 689627, 696962, 689393, 689626, 696968, 689394, 696976, 689395, 689397, 689396, 689608, 689610, 689613, 697066, 689609, 692050, 692053, 689611, 689619, 697067, 689617, 689620, 689614, 689616.